Alert archive / Kentucky / Flash Flood Warnings in 2010

Flash Flood Warning 47, NWS Louisville, KY

August 18, 2010Barren County, Edmonson County, Warren County, Kentucky

NWS Louisville, KY issued this flash flood warning at Aug 18, 2010, 10:11 AM CDT for Barren County, Edmonson County, Warren County, Kentucky. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2010, 10:11 AM CDT (15:11 UTC)
Expired
Aug 18, 2010, 1:00 PM CDT
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Barren County, KY, Edmonson County, KY, Warren County, KY

The radar

The Nashville radar (KOHX), 89 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 11:39 AM CDTFLASH FLOODBowling Green, KYFLOODED CARS IN FAIRVIEW PLAZA SHOPPING CENTER... AT US 31W AND FAIRVIEW AVE.
Aug 18, 11:51 AM CDTFLASH FLOOD8 Ne Bowling Green, KYKY 743... BOILING SPRINGS ROAD... IS FLOODED NEAR LITTLE BEAVERDAM CREEK.
Aug 18, 12:58 PM CDTFLASH FLOOD3 E Hays, KYHIGHWAY 6880 IMPASSABLE NEAR THE WARREN COUNTY LINE. OTHER ROADS IMPASSABLE INCLUDE MAYFIELD MILL ROAD NEAR 6880 IN EASTERN BARREN COUNTY AND HIGHWAY 1297 WEST OF GLASGOW

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 88 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2010-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1640 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2010-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1640 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
460 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

794 
WGUS53 KLMK 181511
FFWLMK
KYC009-061-227-181800-
/O.NEW.KLMK.FF.W.0047.100818T1511Z-100818T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1011 AM CDT WED AUG 18 2010

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...  
  SOUTHERN EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY...  
  EASTERN WARREN COUNTY IN SOUTH CENTRAL KENTUCKY...  
  THIS INCLUDES THE CITY OF BOWLING GREEN...

* UNTIL 100 PM CDT

* AT 1006 AM CDT...DOPPLER RADAR INDICATED THAT RAINFALL AMOUNTS OF 
UP TO THREE OR MORE INCHES HAS FALLEN FROM TRAINING SHOWERS AND 
THUNDERSTORMS ACROSS SOUTH-CENTRAL KENTUCKY. THIS MUCH RAIN COULD 
LEAD TO FLASH FLOODING.

* LOCATIONS IMPACTED INCLUDE...BOWLING GREEN...GLASGOW...CAVE 
CITY...PARK CITY...SMITHS GROVE...HAYS...RHODA AND SURROUNDING TOWNS.

ADDITIONAL RAINFALL AMOUNTS OF AROUND ONE INCH ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES INCLUDING THOSE 
ASSOCIATED WITH I-65. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS 
ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE 
SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3692 8617 3693 8618 3693 8620 3693 8621
      3692 8622 3693 8645 3716 8641 3717 8608
      3714 8588 3691 8590

$$

AL/KS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 7:32 AM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Aug 18, 7:32 AM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
832 AM EDT WED AUG 18 2010

...FORECAST UPDATE...

GIVEN THE RAIN THAT HAS FALLEN SO FAR...ANYWHERE FROM ONE TO THREE
INCHES (LOCALLY HIGHER AMOUNTS TOO)...AND ANOTHER ROUND EXPECTED
OVER THE SERN CWA THIS AFTERNOON...WILL ISSUE A FLASH FLOOD WATCH
TIL 03Z TONIGHT. ALREADY HAVE HAD A FEW ROAD CLOSURES ACROSS THE ERN
AND SERN CWA FROM MADISON COUNTY TO MONROE COUNTY...WITH SEVERAL
OTHER COUNTIES THREATENING. ANY MORE RAIN THIS AFTERNOON COULD CAUSE
EVEN MORE FLASH FLOODING (THANKS TO OHX FOR COORDINATING).

WILL LET THE SPECIAL WEATHER STATEMENT EXPIRE AS THE FLASH FLOOD
WATCH TAKES ITS PLACE. ADDITIONALLY...INCREASED POPS TO CATEGORICAL
BECAUSE...WELL...ITS RAINING. KEPT THE HEAVY RAINFALL WORDING AS
WELL.

UPDATE OUT SOON.

.SHORT TERM (TODAY AND TONIGHT)...

SHARP MOISTURE GRADIENT ACROSS THE CWA AT THIS TIME...WITH FRONTAL
BOUNDARY ANALYZED FROM KENTUCKY MESONET DATA SOUTH OF AN OHIO TO
LINCOLN COUNTY LINE. DEWPOINT DIFFERENCE BETWEEN KSDF AND KBWG IS 15
DEGREES THIS HOUR.  WAVE OF RAIN WITH SOME EMBEDDED THUNDER IS
MOVING ACROSS THE KY/TN BORDER. SOME WEAKER ECHOES OVER CENTRAL
KENTUCKY ARE EVIDENCE OF OVERRUNNING WITH THIS BOUNDARY...AND MOST
LIKELY NOT MUCH OF IT IS MAKING IT TO THE GROUND. THAT WILL CHANGE
SOON.

AS LOWER ATMOSPHERE MOISTENS UP TODAY...EXPECT A HEAVY RAIN EVENT
FOR MOST OF SOUTH CENTRAL KENTUCKY. THE STALLED BOUNDARY WILL GET
ENHANCED BY A SHORTWAVE TROUGH...NOTED ON LATEST WATER VAPOR IMAGERY
OVER WESTERN MISSOURI AT THIS TIME. WHILE INSTABILITY WILL BE
LIMITED BY CLOUD COVER...STILL EXPECT PLENTY OF DYNAMIC LIFT FOR
MODERATE TO HEAVY RAINS TO FALL IN WAVES DOWN THERE. FLOOD POTENTIAL
IS STILL IN QUESTION...SEE HYDROLOGIC DISCUSSION BELOW.

SIMILAR TO THE DEWPOINT GRADIENT...EXPECT A SHARP POP GRADIENT
ACROSS THE REGION TODAY...WITH NORTHERN PARTS OF THE CWA BARELY IN
THE SLIGHT CHANCE RANGE. THIS REGION WILL HAVE THE BEST CHANCE TO
SEE INSOLATION TODAY...THOUGH LIKELY VEILED THROUGH MID TO HIGH
CLOUDS. HAVE TEMPERATURES INTO THE MID 80S IN SOUTHERN
INDIANA...THEN DROPPING OFF TO THE MID TO UPPER 70S ACROSS SOUTH
CENTRAL KENTUCKY AND THE BLUEGRASS.

.LONG TERM (THURSDAY - TUESDAY)...

THE UPPER AIR PATTERN EARLY IN THE EXTENDED IS FORECAST TO FEATURE
GENERALLY ZONAL FLOW ACROSS THE NORTHERN CONUS WITH A SERIES OF LOW
AMPLITUDE TROUGHS TRAVERSING THE COUNTRY. BY EARLY THURSDAY MORNING
ONE SHALLOW MID-LEVEL WAVE WILL BE MOVING EAST ACROSS THE CENTRAL
APPALACHIANS AS ANOTHER WEAK FEATURE WILL CROSS THE CENTRAL ROCKIES.
500MB RIDGING WILL TRAVERSE THE LOWER OHIO VALLEY LATE FRIDAY AHEAD
OF THIS SECOND FEATURE...NOW EXPECTED TO BE MOVING ACROSS THE
MISSISSIPPI VALLEY.

EXPECT PLENTY OF SUN AND WARMER AFTERNOON TEMPERATURES ACROSS
SOUTHERN INDIANA AND ALONG THE OHIO RIVER THURSDAY AFTERNOON AS
SUBSIDENCE DEVELOPS OVER ILLINOIS AND INDIANA. BY THURSDAY
MORNING...THE BOUNDARY THAT HELPED PRODUCE TODAY'S RAIN ACROSS OUR
SOUTHERN COUNTIES WILL HAVE SLIPPED FARTHER SOUTH ACROSS TENNESSEE
AND SOUTHEASTERN KENTUCKY. MOISTURE LINGERING ACROSS THE LAKE
CUMBERLAND AREA AND OUR TENNESSEE BORDER COUNTIES EARLY THURSDAY
MORNING WILL PROBABLY LEAD TO A CLOUDY MORNING AND A SLIGHT CHANCE
OF LINGERING SHOWERS. HOWEVER...EXPECT CLEARING ACROSS OUR SOUTH
LATE IN THE DAY.

AS MID LEVEL RIDGING ARRIVES THURSDAY NIGHT AND FRIDAY...EXPECT
MOSTLY CLEAR SKIES WITH RELATIVELY LOW HUMIDITIES AND TEMPERATURES
THAT WILL WARM BACK UP AT LEAST INTO THE LOWER 90S BY FRIDAY
AFTERNOON.

A TROUGH MOVING ACROSS THE WESTERN GREAT LAKES SATURDAY WILL SWEEP A
COLD FRONT ACROSS ILLINOIS AND MICHIGAN LATE IN THE DAY. GULF
MOISTURE OVER TENNESSEE AND THE NORTHERN GULF STATES WILL MOVE NORTH
ON INCREASING SOUTHERLY FLOW SATURDAY. WILL NOT MAKE CHANGES TO
CURRENT FORECAST OF A CHANCE OF CONVECTION CENTERED AROUND SATURDAY
AFTERNOON AND EVENING.

UPPER AIR PATTERN EARLY NEXT WEEK WILL BECOME MORE AMPLIFIED AND
BLOCKY AS TROUGHS DEVELOP ACROSS THE PACIFIC NORTHWEST AND OFF THE
MID ATLANTIC COAST. BOTH THE ECMWF AND THE GFS FORECAST A NARROW
AMPLIFIED RIDGE EXTENDING FROM MISSOURI THROUGH WISCONSIN MONDAY.
NORTHERLY FLOW ACROSS THE EASTERN OHIO VALLEY WILL SEPARATE A
BUILDING DOME OF HOT AIR ACROSS THE LOWER MISSOURI VALLEY FROM
COOLER TEMPERATURES ACROSS THE MID ATLANTIC. DEPENDING ON JUST HOW
FAR EAST THIS EASTERN TROUGH SETS UP...HOT TEMPERATURES ARE LOOKING
INCREASINGLY LIKELY ACROSS THE COMMONWEALTH SUNDAY THROUGH TUESDAY
OF NEXT WEEK. EXPECT MOSTLY SUNNY SKIES FROM LATE SUNDAY THROUGH THE
MIDDLE PORTION OF NEXT WEEK.

&&

.HYDROLOGIC...

OVER THE LAST 30 DAYS...SOUTH CENTRAL KENTUCKY HAS HAD RAINFALL
ANYWHERE BETWEEN ONE AND FIVE INCHES ABOVE NORMAL. AN ADDITIONAL ONE
TO THREE INCHES OF RAIN TODAY AND TONIGHT MAY CAUSE FLASH
FLOODING...ESPECIALLY IN AREAS WHERE HEAVY RAIN BANDS SET UP AND
TRAIN OVER THE SAME LOCATION. HOWEVER...FLASH FLOOD GUIDANCE VALUES
INDICATE WE CAN HANDLE THIS MUCH RAIN. ONLY EXCEPTION MAY BE OVER
THE LAKE CUMBERLAND COUNTIES...WHERE 6-HOUR GUIDANCE IS AT 1.5
INCHES. DO NOT HAVE HIGH ENOUGH CONFIDENCE IN PLACEMENT OF HEAVIEST
RAIN BANDS AND/OR TRAINING TO GO WITH A WATCH EVEN THERE FOR NOW.
WILL HAVE TO MONITOR LOCATIONS OF THESE BANDS FOR QUICK ISSUANCE OF
FLASH FLOOD WARNINGS IF NECESSARY.

WILL HIGHLIGHT THIS THREAT IN SEVERAL PRODUCTS AND OUR TOP NEWS.

&&

.AVIATION (12Z TAF ISSUANCE)...

UPSTREAM DEVELOPMENT CONTINUES FROM KBWG...SO WILL KEEP IN STORM
CHANCES THROUGH MID MORNING WITH IFR TEMPO GROUP. EXPECT A BRIEF
PAUSE IN HEAVIEST ACTION...TO ALLOW ATMOSPHERE TO DE-STABILIZE AGAIN
WHICH WILL NOT TAKE LONG. SHOULD SEE ANOTHER ROUND OF STORMS IN THE
EARLY AFTERNOON. MAY EVEN SEE ONE MORE ROUND LATE IN THE AFTERNOON
BEFORE THE SHORTWAVE PROVIDING ALL OF THE EXTRA FORCING FINALLY
SHIFTS EAST.

STILL LOOKING GOOD AT KSDF...AS DRY AIR IS HOLDING TOUGH. LIGHT
SHOWERS WILL CONTINUE TO PASS BY SOUTH OF THE AIRPORT AND MAY BE
ABLE TO KEEP VFR THROUGH THE EVENING. MODELS INDICATE SOME LOW LEVEL
MOISTURE STICKING AROUND TOWARD DAYBREAK AND PRODUCING REDUCED VSBY.
SKIES SHOULD CLEAR BY MID MORNING.

FOR KLEX...SIMILAR SITUATION AS KSDF WITH DRY AIR HANGING TOUGH. MAY
GET SOME STORMS PASSING BY TO THE SOUTH. BEST BET NOW IS THAT THEY
WILL JUST SEE SOME LIGHT RAIN. THEY TOO WILL GET SOME REDUCED VSBY'S
TOWARD DAYBREAK THURSDAY.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH THIS EVENING FOR KYZ056-057-064>067-
     071>078-081-082.

IN...NONE.
&&

UPDATE.........AL
SHORT TERM.....RJS
LONG TERM......JSD
HYDROLOGIC.....RJS
AVIATION.......RJS
Hazardous weather outlook, Aug 18, 7:54 AM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
854 AM EDT WED AUG 18 2010

KYZ056-057-064>067-071>078-081-082-191300-
GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
854 AM EDT WED AUG 18 2010 /754 AM CDT WED AUG 18 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAINFALL IS EXPECTED TODAY AND TONIGHT AS AN UPPER LEVEL
DISTURBANCE MOVES ACROSS THE REGION AND TAKES ADVANTAGE OF PLENTY
OF AVAILABLE GULF MOISTURE. A FLASH FLOOD WATCH IS IN EFFECT
UNTIL 10 PM CDT. WIDESPREAD RAINFALL TOTALS OF ONE TO THREE INCHES
WILL BE LIKELY WITH LOCALLY HIGHER AMOUNTS OF FOUR INCHES OR MORE.
SEVERE WEATHER IS NOT EXPECTED...BUT ANY THUNDERSTORM WILL PRODUCE
BRIEF GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING...WITH
THE BEST CHANCE OCCURRING OVER THE LAKE CUMBERLAND REGION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LINGERING THUNDERSTORMS MAY CONTINUE INTO THURSDAY ACROSS THE LAKE
CUMBERLAND AND THE SOUTHERN BLUEGRASS REGIONS. LIGHTNING AND BRIEF
HEAVY RAIN MAY ACCOMPANY ANY THUNDERSTORMS.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE SATURDAY INTO SUNDAY AS A
FRONT PASSES THROUGH THE REGION. ANY THUNDERSTORMS SATURDAY THROUGH
SUNDAY WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS...DANGEROUS
LIGHTNING AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS AS WELL AS
INSTANCES OF FLASH FLOODING TO THE NATIONAL WEATHER SERVICE IN
LOUISVILLE.

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>055-061>063-070-
191300-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-
854 AM EDT WED AUG 18 2010 /754 AM CDT WED AUG 18 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THOUGH MOST OF THE HEAVY RAIN SHOULD REMAIN OVER SOUTH CENTRAL
KENTUCKY...SOUTH CENTRAL INDIANA AND THE REST OF CENTRAL KENTUCKY
WILL HAVE A SHOT AT SOME SHOWERS WITH EMBEDDED THUNDERSTORMS
MAINLY THIS AFTERNOON. THE STRONGER STORMS WILL PRODUCE VERY HEAVY
RAINFALL AS WELL AS OCCASIONAL TO FREQUENT CLOUD TO GROUND
LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE SATURDAY INTO SUNDAY AS
A FRONT PASSES THROUGH THE REGION. ANY THUNDERSTORMS SATURDAY
THROUGH SUNDAY WILL BE CAPABLE OF PRODUCING HEAVY
DOWNPOURS...DANGEROUS LIGHTNING AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS TO THE NATIONAL
WEATHER SERVICE IN LOUISVILLE.

RJS/JSD/AL

In the hours before

Special weather statement, Aug 18, 5:27 AM CDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
627 AM EDT WED AUG 18 2010

KYZ026>028-045>048-053>057-061>067-070>078-081-082-181500-
OHIO KY-GRAYSON KY-HARDIN KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-
BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
INCLUDING THE CITIES OF...BEAVER DAM...LEITCHFIELD...
ELIZABETHTOWN...FORT KNOX...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...
ALBANY
326 AM EDT WED AUG 18 2010 /226 AM CDT WED AUG 18 2010/

...LOCALLY HEAVY RAINFALL AND ISOLATED FLOODING POSSIBLE TODAY...

AN UPPER LEVEL DISTURBANCE WILL WORK WITH AMPLE TROPICAL MOISTURE
AND A STALLED FRONTAL BOUNDARY ACROSS THE AREA TO GENERATE HEAVY
RAINFALL WITH EMBEDDED THUNDERSTORMS TODAY. AREAL AVERAGE RAINFALL
TOTALS ACROSS SOUTH CENTRAL KENTUCKY ARE EXPECTED TO BE BETWEEN
ONE AND THREE INCHES BY THE TIME THE RAIN ENDS LATE
TONIGHT...THOUGH ISOLATED HIGHER AMOUNTS ARE POSSIBLE. AREAS THAT
RECEIVE THE UPPER END OF THESE RAINFALL AMOUNTS LIKELY WILL SEE
SOME FLASH FLOODING. STAY TUNED FOR UPDATES THROUGHOUT THE DAY AND
REMEMBER...IF YOU ENCOUNTER A FLOODED ROADWAY WITH WATER OF
UNKNOWN DEPTH...TURN AROUND DON'T DROWN!

RJS
Local storm report, Aug 18, 6:31 AM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
731 AM EDT WED AUG 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY RAIN       GAMALIEL                36.64N  85.79W
08/18/2010  M3.15 INCH       MONROE             KY   TRAINED SPOTTER

            3.15 INCHES OF RAIN OVER THE PAST 2 AND 1 2 HOURS.
            MINOR FLOODING REPORTED.

&&

EVENT NUMBER LMK1000527

JSD
Local storm report, Aug 18, 6:54 AM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
754 AM EDT WED AUG 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 AM     FLOOD            RICHMOND                37.74N  84.29W
08/18/2010                   MADISON            KY   EMERGENCY MNGR

            CATALPA LOOP IS CLOSED DUE TO FLOODING. NUMEROUS ROADS
            HAVE MINOR FLOODING IN THE CITY.

&&

EVENT NUMBER LMK1000528

CMC
Local storm report, Aug 18, 9:56 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1056 AM EDT WED AUG 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 AM     HEAVY RAIN       GAMALIEL                36.64N  85.79W
08/18/2010  M6.31 INCH       MONROE             KY   PUBLIC

            RAINFALL SINCE MIDNIGHT.

&&

EVENT NUMBER LMK1000529

CMC
Local storm report, Aug 18, 10:06 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1106 AM EDT WED AUG 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1104 AM     FLASH FLOOD      CAVE CITY               37.14N  85.96W
08/18/2010                   BARREN             KY   PUBLIC

            WATER OVER GATEWAY CT. ROAD DEPT. PUT UP BARRIERS.

&&

EVENT NUMBER LMK1000530

CMC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 2:53 AM CDTSpecial Weather StatementLMKMetcalfe22 min
Aug 18, 3:40 AM CDTSpecial Weather StatementLMKRussell35 min
Aug 18, 5:07 AM CDTAreal Flood AdvisoryLMKCumberland, Monroe3 hr
Aug 18, 5:53 AM CDTAreal Flood AdvisoryLMKClinton, Russell112 min
Aug 18, 6:15 AM CDTFlash Flood WarningLMKClinton, Cumberland, Monroe, Russell6 hr
Aug 18, 7:01 AM CDTAreal Flood AdvisoryLMKGarrard, Madison3 hr
Aug 18, 7:28 AM CDTAreal Flood AdvisoryLMKAdair, Barren, Edmonson, Green, Hart, Metcalfe and 1 more3 hr
Aug 18, 7:35 AM CDTFlash Flood WatchLMKAdair, Allen, Barren, Casey, Clinton, Cumberland and 10 more11 hr
Aug 18, 8:38 AM CDTAreal Flood AdvisoryLMKAllen, Simpson, Warren82 min
Aug 18, 9:42 AM CDTAreal Flood AdvisoryLMKAllen, Barren, Butler, Edmonson, Logan, Simpson and 1 more108 min
Aug 18, 11:35 AM CDTAreal Flood AdvisoryLMKAllen, Barren, Butler, Logan, Simpson, Warren3 hr
Aug 18, 12:15 PM CDTFlash Flood WarningLMKAdair, Allen, Clinton, Cumberland, Monroe, Russell5 hr

Nearby

Flash Flood Warnings in Kentucky, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.